Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Nov 17, 2015, 9:23 AM CST for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It took effect at Nov 19, 2015, 6:00 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 9:23 AM CST (15:23 UTC)
- In effect from
- Nov 19, 2015, 6:00 AM CST
- Expired
- Nov 20, 2015, 10:30 AM CST
- In force
- 29 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 3.90 ft at Nov 18, 2015, 6:00 PM CST.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 17, 9:11 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 17, 9:11 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST TUE NOV 17 2015
.UPDATE...
UPDATED FOR TOR WATCH 545 UNTIL 4 PM FOR ALL OF SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. THE ATMOSPHERE HAS BECOME VERY UNSTABLE
THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION LATE TODAY. STORMS TODAY WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...PERIODS OF VERY HEAVY RAINS AND VERY STRONG AND
GUSTY WINDS ALONG WITH ISOLATED TORNADOS.
&&
.PREV DISCUSSION... /ISSUED 534 AM CST TUE NOV 17 2015/
DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.
AVIATION...
A STORM SYSTEM WITH DEEP SURFACE LOW OVER THE TEXAS/OKLAHOMA
PANHANDLES AND TRAILING COLD FRONT INTO CENTRAL TEXAS...WILL MOVE
EASTWARD AND ACROSS THE REGION THROUGH THE TAF PERIOD. BREEZY
SOUTHERLY WINDS OUT AHEAD OF THIS SYSTEM WILL BRING IN RICH LOW
LEVEL MOISTURE WITH LOW CLOUDS (CEILINGS HOVERING AROUND IFR/MVFR)
AND STREAMER SHOWERS THROUGH THE MORNING HOURS.
AS THE FRONTAL SYSTEM APPROACHES...LIFT WILL INCREASE SHOWER AND
THUNDERSTORM ACTIVITY IN BOTH COVERAGE AND INTENSITY. EXPECT
SQUALL LINE FEATURE TO REACH KBPT AROUND 17/18Z...KLCH/KAEX AROUND
17/20Z...KLFT/KARA AROUND 17/23Z. STRONG..GUSTY...AND SHIFTING
WINDS...ALONG WITH HEAVY RAINFALL WILL ACCOMPANY THE SQUALL LINE.
SHOWERS WILL GRADUALLY END FROM WEST TO EAST DURING THE EVENING TO
OVERNIGHT HOURS. AS THE SHOWERS END...CEILINGS WILL LIFT GRADUALLY
FROM MVFR TO VFR.
RUA
PREV DISCUSSION... /ISSUED 515 AM CST TUE NOV 17 2015/
SYNOPSIS...A COLD FRONT MOVING THROUGH CENTRAL TEXAS WILL BE
PUSHING RAPIDLY THROUGH THE AREA LATE THIS AFTERNOON AND THIS
EVENING. THE DEEP AND VERTICALLY STACKED LOW AND BROAD UPPER TROF
DRIVING THIS SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY AND
TONIGHT WITH THE UPPER LEVEL TROF NOT MOVING THROUGH UNTIL
WEDNESDAY.
DISCUSSION...A VERY MOIST AND UNSTABLE AIRMASS OUT AHEAD OF THE
FRONT WILL BE PRIMED FOR SQUALL LINE DEVELOPMENT ALONG AND JUST
AHEAD OF THE FRONTAL BOUNDARY. THE INITIAL LINE OF INSTABILITY
WILL MOVE INTO SOUTHEAST TEXAS THIS MORNING. SEVERAL PULSES OF
THUNDERSTORM ACTIVITY...LIKELY IN THE FORM OF LINES...WILL MOVE
THROUGH THE THE REMAINDER OF THE AREA DURING THE AFTERNOON. THIS
SYSTEM IS EXPECTED TO SLOW SOMEWHAT TONIGHT. THERE WILL BE THE
POTENTIAL FOR BOTH HEAVY RAINFALL AND SEVERE TSTMS AND ISOLATED
TORNADOES TODAY AND TONIGHT.
SHORT TERM...WINDS WILL BE SUFFICIENTLY HIGH TO WARRANT A WIND
ADVISORY TODAY. THESE SOUTHERLY WINDS WILL ALSO PUSH TIDES UP TO
TWO FEET HIGHER THAN PREDICTED...A COASTAL FLOOD ADVISORY IS ALSO
IN EFFECT. TEMPERATURES WILL NOT BE RISING ALL THAT MUCH ABOVE
CURRENTLY UNSEASONABLY HIGH VALUES. STAYED CLOSE TO GUIDANCE TODAY.
AS THE UPPER SYSTEM PROGRESSES THROUGH TONIGHT, WINDS WILL REMAIN
SOUTHERLY AS THE APPROACHING FRONT WEAKENS AT THE SURFACE. DRIER
AIR WILL MARK ITS PASSAGE WITH A DELAY OF THE COOLER AIR UNTIL
WEDNESDAY. CHOSE TO STAY ABOVE GUIDANCE ON MINS TNITE DUE TO THE
UNCERTAINTY ON THIS FRONTAL PASSAGE.
LONG TERM...COOLER TEMPS WILL BE FELT FRIDAY NIGHT. A REINFORCING
COLD FRONT PUSHES THROUGH ON SATURDAY WITH TEMPS DOWN TO THE LOWER
40S...POSSIBLY EVEN LOWER...SUNDAY MORNING.
MARINE...WINDS WILL SOUTHERLY AND GUSTY OVER THE COASTAL WATERS
AS WELL AS THE INLAND LAKES AND BAYS TODAY. A SMALL CRAFT ADVISORY
IS IN EFFECT...EXTENDING THROUGH THIS EVENING OFF THE COAST.
HYDROLOGY...EXPECTING TWO TO THREE INCHES OF RAIN TODAY AND
TONIGHT WITH LOCALLY UP TO FIVE INCHES IN A FEW LOCATIONS. A FLOOD
WATCH IS IN EFFECT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 58 69 48 / 100 90 10 0
LCH 77 61 72 52 / 100 90 10 0
LFT 78 64 71 51 / 90 100 20 0
BPT 75 58 72 53 / 100 60 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR
LAZ052>055-073-074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ028-029-031>033-
042>045-052>055-074.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ027-030-041-073.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ215.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ180-201-215-216-
259>262.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CST THIS EVENING FOR GMZ450-452-
455-470-472-475.
SMALL CRAFT ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR GMZ430-
432-435.
&&
PUBLIC...19Hazardous weather outlook, Nov 17, 5:41 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 541 AM CST TUE NOV 17 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-181145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 541 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF LINES WILL BE MOVING THROUGH THE AREA TODAY AND TONIGHT IN ADVANCE OF A COLD FRONT. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER INCLUDES CENTRAL LOUISIANA WITHIN AN AREA FOR AN ENHANCED RISK FOR SEVERE TSTMS. THE REMAINDER OF THE AREA IS WITHIN A SLIGHT RISK FOR SEVERE TSTMS...LINGERING INTO THE NIGHT. A WIND ADVISORY AND A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT. A FLOOD WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM THIS MORNING THROUGH LATE TONIGHT. EXPECTING TWO TO THREE INCHES OF RAIN THROUGH TONIGHT. A FEW LOCATIONS COULD SEE UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COOLER THAN NORMAL OVERNIGHT TEMPS WEDNESDAY NIGHT A REINFORCING COLD FRONT ON SATURDAY WILL BRING COOLER TEMPS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT. GMZ450-452-455-470-472-475-181145- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 541 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL CONTINUE TODAY...BECOMING WESTERLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. ALSO TIDES WILL RUN UP TO TWO FEET ABOVE PREDICTED LEVELS. A COASTAL FLOOD ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE NORTHEAST WINDS WILL PREVAIL THURSDAY WITH WINDS BECOMING EASTERLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY AND TONIGHT. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:57 PM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 4 days |
| Nov 16, 9:00 PM CST | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 27 hr |
| Nov 17, 9:23 AM CST | River Flood Warning | LCH | Rapides | 9 days |
| Nov 17, 9:23 AM CST | River Flood Warning | LCH | Calcasieu | 6 days |
| Nov 17, 11:13 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 47 min |
| Nov 17, 11:15 AM CST | Special Weather Statement | LCH | Calcasieu | 45 min |
| Nov 17, 11:48 AM CST | Special Weather Statement | LCH | Beauregard | 27 min |
| Nov 17, 12:05 PM CST | Special Weather Statement | LCH | Beauregard | 25 min |
| Nov 17, 12:39 PM CST | High Wind Warning | LCH | Saint Martin | 5 hr |
| Nov 17, 1:49 PM CST | Special Weather Statement | LCH | Beauregard, Calcasieu, Vernon | 26 min |
| Nov 17, 2:26 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 34 min |
| Nov 17, 2:26 PM CST | Tornado Warning | LCH | Allen, Beauregard, Vernon | 34 min |
| Nov 17, 3:06 PM CST | Special Weather Statement | LCH | Beauregard, Calcasieu | 24 min |
| Nov 17, 3:34 PM CST | Special Weather Statement | LCH | Allen, Calcasieu, Cameron | 26 min |
| Nov 17, 3:36 PM CST | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Nov 16, 7:57 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 4 days |
| Nov 17, 10:38 AM CST | Special Weather Statement | LCH | Tyler | 37 min |
| Nov 17, 12:26 PM CST | Special Weather Statement | LCH | Jasper, Newton | 34 min |
| Nov 17, 1:10 PM CST | Special Weather Statement | LCH | Newton, Orange | 35 min |
| Nov 17, 1:23 PM CST | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.